MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter -customer (person): phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the inner stylet of a quick-core coaxial biopsy needle set was difficult to remove from the coaxial needle.It was only able to be unscrewed "with the help of the needle holder." this occurred prior to patient contact, and the procedure was continued successfully.As reported, the patient did not experience any adverse effects.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.(b)(6) hospital of henan province informed cook of an issue with a stylet from a qcs-18-15.0-20t (quick-core coaxial biopsy needle set) from lot 13736369.The stylet was screwed too tight in the outer part of the needle and could not be taken apart.The failure was noticed prior to use.Needle holders were used to unscrew the device.The procedure was completed successfully.The patient did not experience any adverse effects.A review of the complaint history, device history record, instructions for use (ifu), quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.Review of the device master record (dmr) concluded there are appropriate controls in place to detect damage prior to distribution.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot and related subassembly lots had no nonconformances.A database search found no additional complaints.Cook also reviewed product labeling.The product ifu (t_qc_rev6) ¿quick core biopsy needles and sets¿ provides the following information to the user related to the reported failure mode: how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the device history record, device master record, design history file, and product labeling review, there is no indication this complaint device was manufactured out of specification.There is no evidence of nonconforming products in house or in the field.It is possible the device was screwed too tightly during quality control, but this potential cause of failure cannot be confirmed without additional information.There is no evidence of manufacturing deficiency.Based on the information provided, no inspection of returned product and the results of the investigation, it was determined the cause of this event is component failure.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12529534
Report Number1820334-2021-02221
Device Sequence Number1100446
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)260203(10)13736369
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2026
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number13736369
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexUnknown